MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74023283
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision was performed to perform a poly exchange, due to the patient suffering a dislocation.Additionally, a fragment of the post broke off so it was removed from the knee and replaced with a journey high post.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.The visual inspection of the returned device confirmed the stated failure mode.The device had some abrasions, discoloration and deformation on the bearing regions on the superior surface.Scratches and material wear were observed on the inferior surface of the device and some material damage could be seen around the periphery of the device.The device fractured near the top of the post.Significant material deformation was present on the device around the fracture surface.The medical investigation concluded that, per the product evaluation/lab retrieval analysis, ¿the fracture could have been caused due to repeated posterior impingement of the femoral cam on the post combined with excessive loads¿; however, this could not be definitively concluded.No material or manufacturing deviations were observed in the process of their investigation.The patient impact beyond the reported revision due to dislocation and post breakage could not be determined.No further medical assessment can be rendered at this time.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JOURN ART INS BCS STD 7-8 LT11
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8881925
Report Number1020279-2019-02985
Device Sequence Number18904748
Product Code JWH
UDI-Device Identifier03596010555366
UDI-Public03596010555366
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74023283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date08/11/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR